Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Bismarck, ND

April 15, 201523 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 15, 2015, 3:47 AM CDT for 23 counties in North Dakota. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 3:47 AM CDT (08:47 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 23 counties

Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3724 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS83 KBIS 150847
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
347 AM CDT WED APR 15 2015

...RED FLAG WARNING FOR ALL OF CENTRAL NORTH DAKOTA TODAY...

.ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR
CENTRAL NORTH DAKOTA. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OVER
40 MPH ARE EXPECTED...WITH MINIMUM RELATIVE HUMIDITY AROUND 20 TO
25 PERCENT. THE RED FLAG WARNING IS IN EFFECT FROM RENVILLE AND
WARD COUNTIES...SOUTH THROUGH MORTON...GRANT...AND SIOUX
COUNTIES...AND INCLUDES AREAS TO THE EAST.

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-151700-
/O.UPG.KBIS.FW.A.0009.150415T1700Z-150416T0100Z/
/O.NEW.KBIS.FW.W.0010.150415T1700Z-150416T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
347 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR ALL OF CENTRAL NORTH DAKOTA...WHICH IS IN EFFECT FROM
NOON TODAY TO 8 PM CDT THIS EVENING. THE RED FLAG WARNING REPLACES
THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 004 BOTTINEAU...FIRE WEATHER 
  ZONE 005 ROLETTE...FIRE WEATHER ZONE 012 MCHENRY...FIRE 
  WEATHER ZONE 013 PIERCE...FIRE WEATHER ZONE 022 SHERIDAN...
  FIRE WEATHER ZONE 023 WELLS...FIRE WEATHER ZONE 025 FOSTER...
  FIRE WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 036 
  KIDDER...FIRE WEATHER ZONE 037 STUTSMAN...FIRE WEATHER ZONE 
  046 EMMONS...FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 
  048 LA MOURE...FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER 
  ZONE 051 DICKEY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 70S.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NDZ003-011-019>021-034-042-045-151700-
/O.NEW.KBIS.FW.W.0010.150415T1700Z-150416T0100Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
347 AM CDT WED APR 15 2015 /247 AM MDT WED APR 15 2015/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG SOUTH WINDS AND LOW
RELATIVE HUMIDITY FOR ALL OF CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR ALL OF CENTRAL NORTH DAKOTA...WHICH IS IN EFFECT FROM
NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER 
  ZONE 011 WARD...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER 
  ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER 
  ZONE 034 MORTON...FIRE WEATHER ZONE 042 GRANT AND FIRE WEATHER 
  ZONE 045 SIOUX.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 70S.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JV
3 follow-up statements
387 
WWUS83 KBIS 151433
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 AM CDT WED APR 15 2015

...RED FLAG WARNING FOR ALL OF CENTRAL NORTH DAKOTA TODAY...

.ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR
CENTRAL NORTH DAKOTA. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OVER
40 MPH ARE EXPECTED...WITH MINIMUM RELATIVE HUMIDITY AROUND 20 TO
25 PERCENT. THE RED FLAG WARNING IS IN EFFECT FROM RENVILLE AND
WARD COUNTIES...SOUTH THROUGH MORTON...GRANT...AND SIOUX
COUNTIES...AND INCLUDES AREAS TO THE EAST.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-160000-
/O.CON.KBIS.FW.W.0010.150415T1700Z-150416T0100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
933 AM CDT WED APR 15 2015 /833 AM MDT WED APR 15 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF CENTRAL NORTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER 
  ZONE 004 BOTTINEAU...FIRE WEATHER ZONE 005 ROLETTE...FIRE 
  WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 012 MCHENRY...FIRE 
  WEATHER ZONE 013 PIERCE...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 022 SHERIDAN...FIRE WEATHER ZONE 023 WELLS...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 034 MORTON...FIRE 
  WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 036 KIDDER...
  FIRE WEATHER ZONE 037 STUTSMAN...FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 70S.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
WA
313 
WWUS83 KBIS 152053
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT WED APR 15 2015

...RED FLAG WARNING FOR ALL OF CENTRAL NORTH DAKOTA THROUGH EARLY
EVENING...

.SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH...AND MINIMUM
RELATIVE HUMIDITY AROUND 20 PERCENT...WILL CREATE RED FLAG
CONDITIONS THROUGH THE EARLY EVENING HOURS OVER CENTRAL NORTH
DAKOTA. THE RED FLAG WARNING IS IN EFFECT FROM RENVILLE AND WARD
COUNTIES...SOUTH THROUGH MORTON...GRANT...AND SIOUX COUNTIES...AND
INCLUDES AREAS TO THE EAST.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-160100-
/O.CON.KBIS.FW.W.0010.000000T0000Z-150416T0100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
353 PM CDT WED APR 15 2015 /253 PM MDT WED APR 15 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF CENTRAL NORTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER 
  ZONE 004 BOTTINEAU...FIRE WEATHER ZONE 005 ROLETTE...FIRE 
  WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 012 MCHENRY...FIRE 
  WEATHER ZONE 013 PIERCE...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 022 SHERIDAN...FIRE WEATHER ZONE 023 WELLS...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 034 MORTON...FIRE 
  WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 036 KIDDER...
  FIRE WEATHER ZONE 037 STUTSMAN...FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...AROUND 75.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


WAA
130 
WWUS83 KBIS 160109
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT WED APR 15 2015

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

.WINDS ARE TAPERING OFF AND RELATIVE HUMIDITY INCREASING THIS
EVENING. THUS RED FLAG CONDITIONS ARE NO LONGER OCCURRING. 

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-160215-
/O.EXP.KBIS.FW.W.0010.000000T0000Z-150416T0100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
809 PM CDT WED APR 15 2015 /709 PM MDT WED APR 15 2015/

...RED FLAG WARNING HAS EXPIRED FOR STRONG SOUTH WINDS AND LOW
RELATIVE HUMIDITY FOR ALL OF CENTRAL NORTH DAKOTA...


$$

NH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:35 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 15, 3:35 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
335 AM CDT WED APR 15 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT WED APR 15 2015

THE MAIN CONCERNS IN THE SHORT TERM REMAIN FIRE WEATHER (SEE FIRE
WEATHER DISCUSSION BELOW) AND WINDS.

WINDS HAD INCREASED DURING THE EARLY MORNING HOURS. USED BUFKIT
FORECAST SOUNDINGS FOR WIND SPEED GUIDANCE - ASSUMING MIXING
DIRECTLY FROM THE SURFACE TO AROUND H850 FOR THIS MORNING. WIND
ADVISORY-LIKE WIND SPEEDS OBSERVED EARLY THIS MORNING...AND SEE NO
REASON FOR WINDS TO DECREASE - ESPECIALLY FOR CENTRAL NORTH DAKOTA.
IN THE WEST...THE SLOW-MOVING COLD FRONT WAS RIGHT AT THE MT/ND
BORDER...AND EXPECT SOUTHEAST WINDS IN THE DICKINSON/HETTINGER AREAS
TO DECREASE DURING THE MORNING. THE NORTHWEST WINDS ON THE WEST SIDE
OF THE FRONT ARE RATHER STRONG...BUT THE MODELS ARE FORECASTING THE
LOW CENTER (CURRENTLY NEAR BEACH) TO DEVELOP FARTHER SOUTH WITH
TIME. THIS WOULD KEEP THE STRONGER NORTHWESTERLY WINDS FARTHER SOUTH
IN WYOMING/SOUTH DAKOTA.

WIND ADVISORY ISSUED FOR CENTRAL NORTH DAKOTA BEGINNING AT PRESS
TIME...4 AM CDT AND VALID UNTIL 7 PM THIS EVENING. AS THE
SLOW-MOVING COLD FRONT APPROACHES CENTRAL NORTH DAKOTA...AND IF/WHEN
WINDS BEGIN TO DECREASE...COUNTIES MAY BE TAKEN OUT OF THE WIND
ADVISORY FROM WEST TO EAST THROUGHOUT THE DAY. THOUGHT BEST TO KEEP
THINGS SIMPLE...ESPECIALLY WITH WINDS BEING PROBLEMATIC WITH FIRE
CONCERNS THE HIGHER PRIORITY. SEE FIRE WEATHER DISCUSSION BELOW.

SLOWER MOVING COLD FRONT WILL ALLOW TEMPERATURES TO RISE HIGHER THAN
PREVIOUS FORECAST...WITH HIGHS IN THE LOW TO MID 70S NOW EXPECTED IN
CENTRAL NORTH DAKOTA...AND IN THE 60S FARTHER WEST.

TONIGHT THE COLD FRONT ADVANCES EAST AND CHANCES OF SHOWERS SPREAD
EAST ACROSS THE FORECAST AREA. SOUTHEASTERLY WINDS AHEAD OF THE
FRONT DECREASE...AND WINDS BECOME NORTHWESTERLY BEHIND THE FRONT.
LOOK FOR LOW TEMPERATURES OF 35 TO 45.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 AM CDT WED APR 15 2015

ON THURSDAY...A FEW LIGHT SHOWERS MAY LINGER OVER THE SOUTHWEST IN
THE MORNING. OTHERWISE...RIDGING DEVELOPS OVER OUR AREA WITH
SPLIT FLOW OVER THE WESTERN CONUS. THIS WILL KEEP QUIET AND MILD
CONDITIONS OVER OUR AREA THROUGH THE WORK WEEK. UPPER LOW TO THE
SOUTH PUSHES INTO THE PLAINS AND OPENS UP THIS WEEKEND AS TROUGH
SLIDES INTO THE NORTHERN PLAINS. THIS WILL BRING THE NEXT CHANCES
FOR PRECIPITATION...PRIMARILY SATURDAY NIGHT INTO SUNDAY. COOLER
TEMPERATURES ARE ALSO EXPECTED BY SUNDAY AS A COLD FRONT WITH THIS
SYSTEM SWEEPS THROUGH THE AREA. A COOLER AND UNSETTLED PATTERN
WILL SET UP FOR EARLY NEXT WEEK AS UPPER LOW SETS UP OVER SOUTHERN
ONTARIO BRINGING ACTIVE NORTH/NORTHWEST FLOW TO OUR AREA. VARIETY
OF WEAK DISTURBANCES SLIDING DOWN BACKSIDE OF LOW WILL BRING
OCCASIONAL LOW CHANCES OF PRECIPITATION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1244 AM CDT WED APR 15 2015

THE MAIN FORECAST CONCERN WILL BE GUSTY SOUTHEAST WINDS AHEAD OF AN
APPROACHING COLD FRONT. GUSTS WILL RANGE FROM 25-35 KNOTS AT
KDIK/KBIS/KMOT...WITH KJMS INCREASING TO 25-35 KNOTS DURING THE
EARLY MORNING. KISN IS NEAR A LOW PRESSURE TROUGH AND WINDS THERE
EXPECTED TO BE SOUTHEAST AT AROUND 10-15 KNOTS. ADDED A WIND SHEAR
COMPONENT WITH A 50 KNOT WIND AROUND 1400-2000FEET. THE SLOW MOVING
COLD FRONT SHOULD MOVE THROUGH KISN BY AROUND 16Z...AND AT KDIK
AROUND 18Z-20Z. THE STRONGEST WINDS AFTER 12Z SHOULD BE AT KJMS WITH
STRONGEST WINDS FROM 15Z-24Z. VFR CONDITIONS WILL PREVAIL THROUGHOUT
THE PERIOD WITH SOME MID TO HIGH CLOUDS ENCROACHING FROM MONTANA.

&&

.FIRE WEATHER...
ISSUED AT 330 AM CDT WED APR 15 2015

ANOTHER CRITICAL FIRE WEATHER DAY TODAY.

FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. THE RED
FLAG WILL ALSO INCLUDE ANOTHER TIER OF COUNTIES TO THE WEST.

REASONING: GIVEN THE SLOW-MOVING NATURE OF THE COLD FRONT - ALLOWING
THE STRONG SOUTHERLY WINDS TO MAINTAIN STRENGTH ACROSS ALL OF
CENTRAL NORTH DAKOTA. TEMPERATURES DID NOT FALL AS QUICKLY AS
EARLIER EXPECTED - LIKELY DUE TO STRONG MIXING - AND IN TURN -
DEWPOINTS/RELATIVE HUMIDITY DID NOT INCREASE AS EXPECTED. WITH THIS
IN MIND - ALSO RAISED MAX TEMPERATURES - ESPECIALLY OVER ALL OF
CENTRAL NORTH DAKOTA - GOING WITH THE HIGHER SIDE OF GUIDANCE
VALUES. THE STRONG MIXING WILL KEEP DEWPOINT TEMPERATURES
LOWER...COUNTERING ANY INCREASING LOW LEVEL MOISTURE ADVECTION FROM
THE SOUTHERN/CENTRAL PLAINS. EXPECTING MINIMUM RH VALUES IN THE 20
TO 25 PERCENT RANGE.

THE COMBINATION OF LOWER RH AND HIGHER WINDS IN TODAY'S FORECAST
PACKAGE LED TO RAISING THE RED FLAG A BIT FARTHER WEST. WARNING WILL
INCLUDE RENVILLE/WARD TO GRANT/SIOUX COUNTIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7
PM MDT/ THIS EVENING FOR NDZ003>005-011>013-019>023-025-034>037-
042-045>048-050-051.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051.

&&

SHORT TERM...JV
LONG TERM...JJS
AVIATION...JV
FIRE WEATHER...JV
Hazardous weather outlook, Apr 14, 10:04 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT TUE APR 14 2015

NDZ001>003-009>011-017>021-031>034-040>045-160315-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1004 PM CDT TUE APR 14 2015 /904 PM MDT TUE APR 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR FRIDAY...NORTHWEST WINDS 15 TO 30 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT MAY WARRANT FIRE WEATHER HEADLINES
FOR WESTERN AND SOUTHERN NORTH DAKOTA.

FOR SATURDAY...SOUTHERLY WINDS 15 TO 25 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT WILL BE MONITORED FOR POSSIBLE
FIRE WEATHER HEADLINES ACROSS WESTERN AND SOUTHERN NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-160315-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1004 PM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FIRE WEATHER WATCH FOR MUCH OF CENTRAL NORTH DAKOTA WEDNESDAY INTO
WEDNESDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

FOR FRIDAY...NORTHWEST WINDS 15 TO 30 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT MAY WARRANT FIRE WEATHER HEADLINES
FOR WESTERN AND SOUTHERN NORTH DAKOTA.

FOR SATURDAY...SOUTHERLY WINDS 15 TO 25 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT WILL BE MONITORED FOR POSSIBLE
FIRE WEATHER HEADLINES ACROSS PORTIONS OF WESTERN AND SOUTHERN
NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:23 AM CDTWind AdvisoryBISBottineau, Burleigh, Dickey, Emmons, Foster, Grant and 13 more16 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.